Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 115, NWS Hastings, NE

May 4, 2012Greeley County, Valley County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 4, 2012, 7:09 PM CDT for Greeley County, Valley County, Nebraska. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 7:09 PM CDT (00:09 UTC)
Expired
May 4, 2012, 8:00 PM CDT
In force
51 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Greeley County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 154 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 7:23 PM CDTHAIL 1.757 Wsw Ericson, NE
May 4, 7:45 PM CDTHAIL 110 Ene Ord, NEHAILED FROM 745 TO 800.
May 4, 7:46 PM CDTHAIL 1.759 Ene Ord, NEHAIL UP TO GOLF BALL SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 5:52 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
3007 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WUUS53 KGID 050009
SVRGID
NEC077-175-050100-
/O.NEW.KGID.SV.W.0115.120505T0009Z-120505T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GREELEY COUNTY IN CENTRAL NEBRASKA...
  NORTHEASTERN VALLEY COUNTY IN CENTRAL NEBRASKA...

* UNTIL 800 PM CDT

* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHEAST OF FORT HARTSUFF STATE PARK...OR 13 MILES NORTH OF ORD...
  AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN VALLEY AND NORTHWESTERN
  GREELEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4174 9838 4149 9859 4172 9903 4174 9902
      4175 9840
TIME...MOT...LOC 0010Z 300DEG 17KT 4178 9886
WIND...HAIL 60MPH 1.75IN

$$

ADO
1 follow-up statement
785 
WWUS53 KGID 050020
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
720 PM CDT FRI MAY 4 2012

NEC077-175-050100-
/O.CON.KGID.SV.W.0115.000000T0000Z-120505T0100Z/
GREELEY NE-VALLEY NE-
720 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
VALLEY AND NORTHWESTERN GREELEY COUNTIES UNTIL 800 PM CDT...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
EAST OF FORT HARTSUFF STATE PARK...OR 10 MILES NORTHEAST OF ORD...
MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN VALLEY AND NORTHWESTERN GREELEY
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.

&&

LAT...LON 4174 9838 4149 9859 4172 9903 4174 9902
      4175 9840
TIME...MOT...LOC 0020Z 300DEG 17KT 4173 9883
WIND...HAIL 60MPH 1.75IN

$$

ADO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:49 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 4, 5:49 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
549 PM CDT FRI MAY 4 2012

.AVIATION...00Z KGRI TAF. AT LEAST FOR THE FIRST 12-15 HOURS OR SO
OF THE FORECAST...CONFIDENCE IS FAIRLY LOW REGARDING
THUNDERSTORM/FOG POTENTIAL. STARTING OFF THIS EVENING...COULD BE A
CLOSE CALL WHETHER ANY STRONG TO SEVERE THUNDERSTORMS DEVELOPING
50-75 MILES NORTH OF THE TERMINAL SAG SOUTHWARD INTO THE AREA. AT
LEAST FOR NOW WILL ASSUME THIS ACTIVITY REMAINS NORTH...BUT STAY
TUNED FOR THE QUICK INCLUSION OF A TEMPO GROUP FOR POTENTIALLY
SEVERE +TSRA MAINLY IN THE 01Z-05Z TIME FRAME IF THIS ACTIVITY
BUILDS IN. LATER TONIGHT...THERE ARE FAIRLY STRONG SIGNALS THAT FOG
AND POTENTIALLY A LOW CEILING WILL DEVELOP...BUT THIS IS
ASSUMING THAT EFFECTS OF POSSIBLE CONVECTIVE OUTFLOW DO NOT HOLD
FOG AT BAY...OR AT LEAST DELAY IT. AS A FIRST GUESS...AM
HIGHLIGHTING A TEMPO GROUP FROM 10Z-14Z FOR LIFR VSBY/CIG. ONCE
ANY MORNING FOG/STRATUS BURNS OFF...THE REST OF THE DAY SHOULD BE
THUNDERSTORM FREE. SOUTHEAST WINDS WILL PICK UP ESPECIALLY DURING
THE DAY...WITH GUST POTENTIAL TO AT LEAST 24KT.

&&

.PREV DISCUSSION... /ISSUED 321 PM CDT FRI MAY 4 2012/

SHORT TERM...TONIGHT AND TOMORROW...PRIMARY FORECAST CONCERNS LIE
WITH  THUNDERSTORM CHANCES TONIGHT AND THE POTENTIAL FOR FOG
EARLY TOMORROW MORNING.

BEEN ANOTHER HOT AND MUGGY DAY ACROSS THE REGION...WITH LITTLE
CHANGE IN THE PATTERN OVER THE PAST COUPLE DAYS...REMAINING FAIRLY
ZONAL WITH OCCASIONAL WEAK AND DIFFICULT TO FIND WAVES THROUGH
THROUGH THE FLOW. SURFACE LOW PRESSURE REMAINS OVER WRN PORTIONS
OF  KS...WITH THE MAIN WARM FRONT DRAPED ALONG/JUST NORTH OF THE
NRN EDGE OF THE CWA...WITH A DRY LINE BOUNDARY JUST OFF THE SW
CORNER. HUMID AIR MASS REMAINS IN PLACE...WITH DEWPOINTS WELL INTO
THE 60S AND EVEN A FEW LOW 70S....WHILE TEMPS THIS AFTERNOON HAVE
CLIMBED INTO THE 80S/LOWER 90S. NOT SURPRISINGLY...VERY HIGH
INSTABILITY VALUES HAVE DEVELOPED ACROSS THE CWA...WITH THE MAIN
AXIS ACROSS CENTRAL/ERN PORTIONS...3-4000+ J/KG OF MLCAPE.
MODELS/SPC MESO PAGE ALSO SHOWING WRN LOCATIONS WITH AT LEAST SOME
CAP/WARMER MID LEVEL TEMPS. ALREADY SEEING SOME ACTIVITY OFF TO
THE NORTH OF THE CWA AND HAS PRODUCED AN OUTFLOW BOUNDARY...WHICH
IS DRIFTING SOUTH TOWARD THE NRN BORDER OF THE CWA. ALSO SEEING
SOME CU DEVELOPING ACROSS THE NW CORNER OF THE CWA...AND THOUGH
THE UPPER LEVEL FORCING IS NOT GOOD...IT HASNT TAKEN MUCH THE PAST
FEW DAYS TO GET SOME ISO/SCT THUNDERSTORMS GOING...SO THOUGH
CONFIDENCE IN EXACTLY WHEN/WHERE ISN'T HIGH...CERTAINLY CANT RULE
OUT SOMETHING POPPING STILL THIS AFTERNOON/EVENING. IF SOMETHING
SHOULD GO...PLENTY OF INSTABILITY BUT WEAK OVERALL SHEAR TO WORK
WITH...WOULD EXPECT THEM TO BECOME SEVERE. BEST CHANCES WILL BE
THROUGH ROUGHLY MIDNIGHT...AND TRENDED POPS DOWN AFTER 06Z A
TOUCH...IS POSSIBLE THINGS WILL HAVE SHIFTED OFF TO THE EAST.

ONCE THE THUNDERSTORM POTENTIAL STARTS TO DIMINISH...FOG CONCERNS
ARISE TONIGHT/EARLY SAT MORNING. NO CHANGE IN THE AIR MASS
OVERNIGHT...WE HAVE WARM OVERNIGHT LOWS /UPPER 50S TO MID 60S/ AND
SIMILAR DEWPOINTS IN PLACE...ALONG WITH FAIRLY LIGHT WINDS. WILL
CONTINUE AREAS OF FOG MENTION...WITH A VIS<1/2 MILE AREA ACROSS
THE NORTHEASTERN HALF...WHERE DEWPOINTS WILL BE HIGHEST...AND
EXTENDED MENTION THROUGH MID MORNING.

LOOKING TO SATURDAY...NO MAJOR CHANGES MADE TO THE FORECAST...WITH
THE MAJORITY OF THEY REMAINING DRY...AND ANY POPS CONFINED TO THE
FAR NWRN CORNER OF THE CWA MAINLY FOR LATE IN THE AFTERNOON.
MODELS  IN DECENT AGREEMENT SHOWING THE UPPER LEVEL
PATTERN/SOUTHWESTERLY FLOW BECOMING MORE AMPLIFIED ACROSS THE AREA
AS A STRONGER LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN
ROCKIES...WITH A TROUGH AXIS EXTENDING SOUTH. DEBATED PULLING POPS
COMPLETELY THROUGH 00Z...BUT A COUPLE SOLUTIONS /LIKE THE NAM/
STILL SHOW ACTIVITY STARTING TO CREEP INTO THE CWA JUST PRIOR TO
THAT TIME. THE MAIN SFC LOW THROUGH THE AFTERNOON REMAINS
GENERALLY OVER WRN/NWRN KS...BECOMING A LITTLE MORE ORGANIZED WITH
A SHARPER FRONTAL BOUNDARY DEVELOPING...EXTENDING NORTH THROUGH
WRN NEB...THOUGH MODELS CONTINUE TO VARY ON THE EXACT LOCATION BY
00Z /LATEST NAM REMAINS THE FURTHEST EAST SOLUTION. WILL AGAIN SEE
SIMILAR CONDITIONS TO TODAY...TEMPERATURES CLIMBING INTO THE
80S/90S...DEWPOINTS IN THE 60S/70S...GUSTY SOUTHEASTERLY WINDS.
WILL AGAIN SEE VERY HIGH VALUES OF INSTABILITY DEVELOP...ESP
ACROSS THE ERN HALF OF THE CWA...BUT MODELS ALSO SHOWING THINGS
REMAINING CAPPED THROUGH THE AFTERNOON.

LONG TERM...STARTING 00Z SUNDAY. LONG TERM MODEL SOLUTIONS
SUGGEST UPPER LEVEL  RIDGING WILL PERSIST OVER THE EASTERN HALF
OF THE CONUS SUNDAY...WITH TROUGHING INFILTRATING THE WEST. THE
WESTERN CONUS TROUGH IS EXPECTED TO PUSH INTO THE CENTRAL CONUS BY
MONDAY...WITH UPPER LEVEL RIDGING BUILDING BACK INTO THE AREA BY
WEDNESDAY. AT THE SURFACE A COLD FRONT IS EXPECTED TO CLEAR THE
AREA EARLY SUNDAY MORNING...WITH MUCH COOLER AND DRIER LOW LEVEL
AIR EXPECTED TO PUSH INTO THE AREA SUNDAY THROUGH TUESDAY. BY
WEDNESDAY HOWEVER...THE SURFACE RIDGE IS EXPECTED TO PUSH OFF TO
THE EAST...THUS ALLOWING FOR LOW LEVEL RETURN FLOW AND A WARMING
TREND TO FINISH OUT THE EXTENDED FORECAST PERIOD.

THE APPROACH AND EVENTUAL PASSAGE OF THE UPPER LEVEL TROUGH WILL
BRING FURTHER CHANCES FOR PRECIPITATION TO OUR CWA SATURDAY NIGHT
AND DURING THE DAY SUNDAY...WITH DRY CONDITIONS THEN INFILTRATING
OUR AREA BEGINNING SUNDAY NIGHT. QPF FIELDS FROM THE
SREF-MEAN...NAM...EC AND OPERATIONAL GFS ALL SUGGEST CONVECTION
OVER THE  NORTHERN AND CENTRAL HIGH PLAINS SATURDAY EVENING WILL
PUSH EAST/SOUTHEASTWARD SATURDAY NIGHT/SUNDAY MORNING...WITH
CONVECTIVE ACTIVITY LIKELY CLIPPING THE NORTHERN ONE-THIRD OF OUR
CWA. CHANCES FOR PRECIPITATION SATURDAY NIGHT/SUNDAY MORNING
BECOME MORE QUESTIONABLE AS ONE MOVES SOUTH ACROSS THE CWA...BUT
THERE ARE STILL INDICATIONS FROM MULTIPLE MODEL SOLUTIONS THAT
PRECIPITATION WILL BE REALIZED ACROSS PORTIONS OF NORTH CENTRAL
KANSAS AS WELL. GIVEN ALL THIS...WENT AHEAD AND INCLUDED A RANGE
OF POPS ACROSS OUR CWA 00Z-12Z SUNDAY...WITH LIKELY POPS ACROSS
THE NORTHERN ONE-THIRD OF OUR CWA...TO SLIGHT CHANCE POPS ACROSS
OUR SOUTH. SOME LINGERING PRECIPITATION WILL BE POSSIBLE ACROSS
OUR AREA DURING THE DAY SUNDAY INTO SUNDAY EVENING...BUT WITH THE
MID LEVEL TROUGH AXIS CLEARING OUR AREA AND RESULTANT SUBSIDENCE
SETTLING IN...AND WITH LOW LEVEL DRY AIR ADVECTION ALSO
INFILTRATING THE AREA...CURRENTLY BELIEVE MOST ALL PRECIPITATION
SHOULD BE EXITING OUR AREA BY LATE SUNDAY AFTERNOON OR SUNDAY
EVENING. AN OVERALL LACK IN KINEMATIC FORCING...ALONG WITH THE
AFOREMENTIONED DRIER LOW LEVEL AIRMASS...SHOULD PRESENT DRY
CONDITIONS TO THE AREA MONDAY THROUGH THURSDAY. RAIN CHANCES THEN
RETURN TO OUR CWA NEXT FRIDAY AS LOW LEVEL MOISTURE AND MID LEVEL
THERMAL ADVECTION BEGIN TO INCREASE ACROSS THE CENTRAL PLAINS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...PFANNKUCH
SHORT TERM...ADO
LONG TERM...BRYANT
Hazardous weather outlook, May 4, 3:34 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
334 PM CDT FRI MAY 4 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
334 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS REMAIN POSSIBLE LATE THIS AFTERNOON INTO
TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY
ALONG AND NORTH OF A LINE FROM ELWOOD TO HEBRON. HAIL TO THE SIZE
OF GOLF BALLS AND DAMAGING WIND GUSTS TO AROUND 60 MPH WILL BE THE
PRIMARY HAZARDS WITH ANY THUNDERSTORMS THAT DEVELOP...THOUGH AN
ISOLATED TORNADO CANNOT BE RULED OUT.

AFTER MIDNIGHT TONIGHT...WARM TEMPERATURES...MOIST AIR AND LIGHT
WINDS WILL LEAD TO THE POTENTIAL FOR FOG DEVELOPMENT ACROSS THE
OUTLOOK AREA. VISIBILITIES DROPPING DOWN TO A HALF OF A MILE OR
LESS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY MORNING WILL SEE THE CONTINUED POTENTIAL FOR FOG ACROSS
THE OUTLOOK AREA...WITH VISIBILITIES LESS THAN A HALF A MILE
POSSIBLE.

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN STARTING LATE SATURDAY
AFTERNOON...AND CONTINUING SATURDAY EVENING AND NIGHT ALONG AN
ADVANCING COLD FRONT...ESPECIALLY ACROSS SOUTH CENTRAL NEBRASKA.
THE MAIN HAZARDS FROM THE STORMS WILL BE LARGE HAIL THE SIZE OF
GOLF BALLS AND DAMAGING WINDS OF 60 MPH.

A FEW NON SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE
OUTLOOK AREA DURING THE DAY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT
FOR LOCATIONS ALONG AND NORTH OF A LINE FROM ELWOOD TO HEBRON.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO/BRYANT

In the hours before

Special weather statement, May 4, 5:45 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
545 PM CDT FRI MAY 4 2012

NEZ040-042315-
GREELEY NE-
545 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREELEY COUNTY UNTIL
615 PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF CEDAR RAPIDS...OR 33 MILES EAST
OF ORD...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF EASTERN GREELY COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4149 9829 4157 9848 4174 9849 4175 9830
TIME...MOT...LOC 2245Z 249DEG 16KT 4158 9828

GUERRERO
Special weather statement, May 4, 5:56 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
556 PM CDT FRI MAY 4 2012

NEZ039-040-042345-
GREELEY NE-VALLEY NE-
556 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VALLEY AND NORTHWESTERN
GREELEY COUNTIES UNTIL 645 PM CDT...

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
SARGENT TO FORT HARTSUFF STATE PARK TO 5 MILES WEST OF ERICSON...AND
MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ORD...
  FORT HARTSUFF STATE PARK...
  ELYRIA...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4169 9846 4150 9905 4157 9922 4174 9922
      4174 9921 4174 9855
TIME...MOT...LOC 2256Z 300DEG 21KT 4168 9926 4176 9901
          4179 9874

PFANNKUCH
Special weather statement, May 4, 6:38 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT FRI MAY 4 2012

NEZ040-050015-
GREELEY NE-
638 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREELEY COUNTY UNTIL
715 PM CDT...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPALDING...OR 29 MILES EAST OF ORD...MOVING
EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN GREELEY COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4175 9829 4159 9830 4163 9844 4174 9844
      4175 9841
TIME...MOT...LOC 2339Z 284DEG 11KT 4165 9835

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:24 PM CDTTornado WarningGIDGreeley, Valley36 min
May 4, 7:56 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley49 min
May 4, 8:02 PM CDTTornado WarningGIDGreeley, Valley28 min
May 4, 8:22 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley38 min
May 4, 8:47 PM CDTSpecial Weather StatementGIDSherman43 min
May 4, 8:56 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick34 min
May 4, 8:59 PM CDTSevere Thunderstorm WarningGIDSherman, Valley46 min
May 4, 9:28 PM CDTSevere Thunderstorm WarningGIDGreeley, Hall, Howard, Sherman32 min
May 4, 9:32 PM CDTSevere Thunderstorm WarningGIDSherman28 min
May 4, 9:45 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley45 min
May 4, 9:57 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley48 min
May 4, 10:00 PM CDTTornado WarningGIDBuffalo, Sherman30 min
May 4, 10:29 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman46 min
May 4, 10:42 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley33 min
May 4, 11:09 PM CDTSevere Thunderstorm WarningGIDHoward, Sherman36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.